Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at May 4, 2010, 2:10 PM MDT for Malheur County, Oregon; 7 counties in Idaho. It took effect at May 5, 2010, 2:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2010, 2:10 PM MDT (20:10 UTC)
- In effect from
- May 5, 2010, 2:00 PM MDT
- Expired
- May 5, 2010, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 80 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -256 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS75 KBOI 042010 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 210 PM MDT TUE MAY 4 2010 ...ANOTHER STRONG COLD FRONT AND WIND EVENT... .ANOTHER STRONG COLD FRONT WILL COME IN FROM THE NORTHWEST WEDNESDAY WITH GUSTY WINDS ALONG AND BEHIND IT. THE FRONT WILL BE ESPECIALLY STRONG IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY...WITH HIGH WINDS CAUSING CONSIDERABLE BLOWING DUST AND POSSIBLY PROPERTY DAMAGE...ARE EXPECTED. WINDS WILL GRADUALLY DECREASE BEHIND THE COLD FRONT. IDZ015-016-030-050415- /O.NEW.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 210 PM MDT TUE MAY 4 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS ...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 40 MPH WITH GUSTS TO 60 MPH. * TIMING...MID AFTERNOON IN OWYHEE COUNTY...LATE AFTERNOON AND EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * IMPACTS...POSSIBLE PROPERTY DAMAGE...CONSIDERABLE BLOWING DUST AND REDUCED VISIBILITY...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ029-ORZ063-050415- /O.NEW.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/ OWYHEE MOUNTAINS-MALHEUR COUNTY- 210 PM MDT TUE MAY 4 2010 /110 PM PDT TUE MAY 4 2010/ ...WIND ADVISORY IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT /7 PM PDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY MALHEUR COUNTY IN OREGON AND THE OWYHEE MOUNTAINS IN IDAHO... WHICH IS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT /7 PM PDT/ WEDNESDAY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS...REDUCED VISIBILITY IN LOCAL BLOWING DUST... MINOR PROPERTY DAMAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-028-050415- /O.NEW.KBOI.WI.Y.0013.100505T2200Z-100506T0400Z/ UPPER TREASURE VALLEY-CAMAS PRAIRIE- 210 PM MDT TUE MAY 4 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND CAMAS PRAIRIE... WHICH IS IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON AND EARLY EVENING IN THE UPPER TREASURE VALLEY. LATE WEDNESDAY AND WEDNESDAY EVENING IN THE CAMAS PRAIRIE. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. AREAS OF BLOWING DUST AND REDUCED VISIBILITY. MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
350 WWUS75 KBOI 050340 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 940 PM MDT TUE MAY 4 2010 ...ANOTHER STRONG COLD FRONT AND WIND EVENT... .ANOTHER STRONG COLD FRONT WILL COME IN FROM THE NORTHWEST WEDNESDAY WITH STRONG GUSTY WINDS ALONG AND BEHIND IT. THE FRONT WILL BE ESPECIALLY STRONG IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY...WITH HIGH WINDS CAUSING CONSIDERABLE BLOWING DUST AND POSSIBLY PROPERTY DAMAGE. WINDS WILL GRADUALLY DECREASE BEHIND THE COLD FRONT. IDZ015-016-030-051200- /O.CON.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 940 PM MDT TUE MAY 4 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...FROM 4 PM TO 10 PM MDT WEDNESDAY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 40 MPH WITH GUSTS TO 60 MPH. * TIMING...MID AFTERNOON IN OWYHEE COUNTY...LATE AFTERNOON AND EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * IMPACTS...POSSIBLE PROPERTY DAMAGE...CONSIDERABLE BLOWING DUST AND REDUCED VISIBILITY...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ029-ORZ063-051200- /O.CON.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/ OWYHEE MOUNTAINS-MALHEUR COUNTY- 940 PM MDT TUE MAY 4 2010 /840 PM PDT TUE MAY 4 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT /7 PM PDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE OWYHEE MOUNTAINS AND MALHEUR COUNTY FROM 2 PM MDT /1 PM PDT/ TO 8 PM MDT /7 PM PDT/ WEDNESDAY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...EARLY WEDNESDAY AFTERNOON IN MALHEUR COUNTY AND MID AFTERNOON IN THE OWYHEE MOUNTAINS. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS...REDUCED VISIBILITY IN LOCAL BLOWING DUST...MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-028-051200- /O.CON.KBOI.WI.Y.0013.100505T2200Z-100506T0400Z/ UPPER TREASURE VALLEY-CAMAS PRAIRIE- 940 PM MDT TUE MAY 4 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE VALLEY AND CAMAS PRAIRIE FROM 4 PM TO 10 PM MDT WEDNESDAY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...MID TO LATE WEDNESDAY AFTERNOON IN THE UPPER TREASURE VALLEY. LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING IN THE CAMAS PRAIRIE. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. AREAS OF BLOWING DUST AND REDUCED VISIBILITY. MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
457 WWUS75 KBOI 051011 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 411 AM MDT WED MAY 5 2010 ...STRONG COLD FRONT AND WIND EVENT THIS AFTERNOON... .GUSTY WINDS WILL BUILD ACROSS SOUTHEAST OREGON BY AROUND NOON AND ACROSS IDAHO THROUGH THE AFTERNOON. WINDS OF 40 TO LOCALLY 60 MPH ARE POSSIBLE IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY. HIGH WINDS WILL CAUSE CONSIDERABLE BLOWING DUST AND POSSIBLY PROPERTY DAMAGE. WINDS WILL GRADUALLY DECREASE BEHIND THE COLD FRONT BY MIDNIGHT TONIGHT. IDZ015-016-030-051815- /O.CON.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 411 AM MDT WED MAY 5 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR THE SOUTHWEST HIGHLANDS WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 40 MPH WITH GUSTS TO 60 MPH. * TIMING...MID AFTERNOON IN OWYHEE COUNTY...LATE AFTERNOON AND EVENING IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * IMPACTS...POSSIBLE PROPERTY DAMAGE...CONSIDERABLE BLOWING DUST AND REDUCED VISIBILITY...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH...SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ029-ORZ063-051815- /O.CON.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/ OWYHEE MOUNTAINS-MALHEUR COUNTY- 411 AM MDT WED MAY 5 2010 /311 AM PDT WED MAY 5 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 8 PM MDT /7 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 8 PM MDT /7 PM PDT/ THIS EVENING FOR THE OWYHEE MOUNTAINS AND MALHEUR COUNTY. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY THIS AFTERNOON IN MALHEUR COUNTY AND MID AFTERNOON IN THE OWYHEE MOUNTAINS. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON NORTH...SOUTH ORIENTED ROADS...REDUCED VISIBILITY IN LOCAL BLOWING DUST...MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-028-051815- /O.CON.KBOI.WI.Y.0013.100505T2200Z-100506T0400Z/ UPPER TREASURE VALLEY-CAMAS PRAIRIE- 411 AM MDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY AND CAMAS PRAIRIE. * WINDS...BECOMING WEST IMMEDIATELY BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...BEGINNING MID TO LATE AFTERNOON IN THE UPPER TREASURE VALLEY AND LATE THIS AFTERNOON THROUGH EVENING IN THE CAMAS PRAIRIE. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH ORIENTED ROADS. AREAS OF BLOWING DUST AND REDUCED VISIBILITY. MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
011 WWUS75 KBOI 051804 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1204 PM MDT WED MAY 5 2010 ...COLD FRONT AND GUSTY WINDS THIS AFTERNOON AND EVENING... .GUSTY WINDS WILL DEVELOP IN IDAHO THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. THE WINDIEST AREAS ARE EXPECTED TO BE IN THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE AS STRONG AS PREVIOUSLY THOUGHT. WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH MAY PRESENT A TRAVEL HAZARD. IDZ015-016-030-060400- /O.CAN.KBOI.HW.W.0002.100505T2200Z-100506T0400Z/ /O.EXB.KBOI.WI.Y.0013.100505T2100Z-100506T0400Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1204 PM MDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...BECOMING WEST BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...BEGINNING MID AFTERNOON AND CONTINUING THROUGH THIS EVENING. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH ORIENTED ROADS. AREAS OF BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ029-ORZ063-051915- /O.CAN.KBOI.WI.Y.0013.100505T2000Z-100506T0200Z/ OWYHEE MOUNTAINS-MALHEUR COUNTY- 1204 PM MDT WED MAY 5 2010 /1104 AM PDT WED MAY 5 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR MALHEUR COUNTY IN OREGON AND THE OWYHEE MOUNTAINS IN SOUTHWESTERN IDAHO. MAXIMUM WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVELS IN MOST AREAS. EXCEPTIONS WILL BE IN MOUNTAIN PASSES ALIGNED WITH THE WINDS. $$ IDZ014-028-060400- /O.EXT.KBOI.WI.Y.0013.100505T2100Z-100506T0400Z/ UPPER TREASURE VALLEY-CAMAS PRAIRIE- 1204 PM MDT WED MAY 5 2010 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND CAMAS PRAIRIE IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * WINDS...BECOMING WEST BEHIND A COLD FRONT AND INCREASING TO SUSTAINED 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. AREAS OF BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
737 WWUS75 KBOI 060350 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 950 PM MDT WED MAY 5 2010 IDZ014>016-028-030-060500- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-100506T0400Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 950 PM MDT WED MAY 5 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS IN THE VALLEYS ARE EXPECTED TO REMAIN STRONG OVERNIGHT...ESPECIALLY IN THE WESTERN MAGIC VALLEY...BUT SHOULD REMAIN SLIGHTLY BELOW ADVISORY CRITERIA. * WINDS...OF 20 TO 30 MPH WILL CONTINUE IN THE WESTERN MAGIC VALLEY OVERNIGHT...WHILE ELSEWHERE WINDS WILL DROP INTO THE 10 TO 20 MPH RANGE OR LIGHTER. * TIMING...WINDS WILL DECREASE FURTHER IN THE MAGIC VALLEY AFTER ABOUT 4 AM MDT ON THURSDAY. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY STILL FIND DRIVING DIFFICULT IN THE WESTERN MAGIC VALLEY OVERNIGHT...AND SHOULD REMAIN CAUTIOUS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 4, 8:45 AM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 4, 8:45 AM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 845 AM MDT TUE MAY 4 2010 .DISCUSSION...WINDS TEMPORARILY BELOW ADVISORY SPEEDS IN THE WESTERN MAGIC VALLEY THIS MORNING BUT WILL INCREASE AGAIN MID-MORNING AND ADVISORY WILL REMAIN UP THROUGH MID-AFTERNOON. A REINFORCING COLD UPPER LOW WILL FORM IN THE QUEEN CHARLOTTES TODAY THEN MOVE TOWARD US TONIGHT...AND RIGHT THROUGH OUR CWA WEDNESDAY. THAT LOW WILL BRING EVEN COLDER AIR IN BEHIND ANOTHER STRONG COLD FRONT AND WIND EVENT. SO AFTER THE CURRENT WIND ADVISORY EXPIRES WE PLAN TO ISSUE ANOTHER ONE FOR WEDNESDAY AFTERNOON IN MOST OF SOUTHERN IDAHO...AND POSSIBLY ALSO IN SOUTHEASTERN OREGON. GREATEST CONCERN WEDNESDAY WILL BE THE WESTERN MAGIC VALLEY...EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY AND WE ARE CONSIDERING A HIGH WIND WATCH THERE. WINDS WILL DIE DOWN WEDNESDAY NIGHT ESPECIALLY IN OREGON ZONES...AND THURSDAY MORNING WILL BE VERY COLD THERE. IDAHO ZONES MAY NOT BE AS COLD AS OREGON ZONES DUE TO RESIDUAL WIND...EVEN SO...RECORD LOWS ARE POSSIBLE. NO UPDATES TO CURRENT FORECAST AT THIS TIME. && .AVIATION...VFR TODAY EXCEPT FOR LINGERING MVFR-VFR CLOUD DECKS ACROSS THE WEST CENTRAL MOUNTAINS THIS MORNING. ISOLATED IFR SNOW SHOWERS /MAINLY 20Z-00Z/ ACROSS NORTHERN TERRAIN. WINDS 10-20 KTS /GUSTS TO 30 KTS/ WEST OF KMUO. WINDS NEAR KMUO...KJER...AND KTWF WILL INCREASE TO 20-30 KTS WITH GUSTS TO 40 KTS. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH WEDNESDAY...COLD WITH ANOTHER MOIST SPRINGTIME STORMY SYSTEM DUE IN ON WEDNESDAY. AS OF 8Z WINDS IN THE BOISE MOUNTAINS HAD DROPPED OFF TO NW 10G20 MPH EXCEPT AT DEER HAVEN RAWS WHICH WAS NW 30G48 MPH AND AT SOLDIER MOUNTAIN WHERE SIMILAR SPEEDS FROM THE WEST SOUTHWEST WERE OBSERVED. SO EXPECT THE WIND ADVISORY TO EXPIRE ON TIME IN ZONES 13/28. WINDS ACROSS THE MAGIC VALLEY WILL BE WEST 30G45 MPH LATE MORNING THROUGH AFTERNOON WITH AREAS OF BLOWING DUST AGAIN. WINDS THEN DROP OFF QUICKLY TO 15G25 MPH AFTER SUNSET WHICH IS AROUND 240Z OR 840 PM AT TWIN FALLS. THE WIND ADVISORY THERE LOOKS RIGHT ON TRACK. N-W ORIENTED VALLEYS/RIDGES OF SW HIGHLANDS WILL PROBABLY LIMIT STRONGER SPEEDS THERE BUT LOW END ADVISORY IS STILL POSSIBLE SO WILL LET THE EXISTING WIND ADVISORY RIDE THERE. TEMPERATURES WILL REMAIN COOL THE NEXT TWO DAYS WITH TEMPERATURES 10-15F DEGREES BELOW NORMAL...EXCEPT UP TO 20F DEGREES COLDER THAN NORMAL FOR HIGHS AT BURNS WEDNESDAY. THIS IS DUE TO THE EXPANSIVE 700 MB UPPER LOW OVER WASHINGTON AND FAR NW OREGON THIS MORNING SPREADING INTO EASTERN WA/OREGON TONIGHT AND THEN PUSHING EAST THROUGH CENTRAL IDAHO WEDNESDAY AFTERNOON...LEAVING A COLD POOL ALOFT CENTERED OVER OREGON WEDNESDAY. 850-700 THICKNESSES ACROSS NE OREGON ARE BARELY ABOVE 1500M WEDNESDAY AFTERNOON. AS THE LOW MOVES ACROSS THE OREGON - IDAHO BORDER THE SURFACE PRESSURE FIELD DEVELOPS AN INVERTED TROUGH OVER SE OREGON THIS EVENING AND A WEAK BOUNDARY LAYER LOW CIRCULATION AND INVERTED TROUGH OVER THE MAGIC VALLEY WEDNESDAY MORNING...FOR A BRIEF REPRIEVE FROM VERY WINDY CONDITIONS...WHICH ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY AFTERNOON EAST OF BOISE. SO ONCE AGAIN AREAS OF BLOWING DUST ARE POSSIBLE IN SOUTH CENTRAL IDAHO. ANOTHER SENSIBLE WEATHER FEATURE EXPECTED WITH THE PASSING UPPER LOW WEDNESDAY AFTERNOON IS A SLIGHT CHANCE OF THUNDERSTORMS WITH HAIL NEAR THE TRACK OF THE COLD CORE OF THE LOW WHICH IS EXPECTED FROM NE OREGON AND BAKER COUNTY THROUGH THE WEST CENTRAL AND BOISE MOUNTAINS LATE WEDNESDAY. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...SHOWERS WILL LINGER ACROSS SW IDAHO WEDNESDAY NIGHT AS UPPER LEVEL LOW DIGS EASTWARD INTO WYOMING. NORTHWESTERLY FLOW ALOFT WILL SHIFT TO A WESTERLY FLOW BY THURSDAY AFTERNOON...FOR THE BEGINNING OF A WEAK WARMING TREND. THURSDAY HIGHS WILL STILL AVERAGE 12-14 DEGREES BELOW NORMAL BUT WILL SLOWLY MODERATE TO WITHIN 5 DEGREES OF NORMAL BY SATURDAY. ANOTHER PACIFIC SYSTEM WILL MAKE LANDFALL ON THE CALIFORNIA COAST ON SUNDAY. HOWEVER...LOCATION OF UPPER LOW /NRN CA VERSUS SRN CA/ REMAINS UNRESOLVED IN RECENT MODEL RUNS. THEREFORE...HAVE MAINTAINED NEAR CLIMATOLOGICAL POPS ON SUNDAY AND SUNDAY NIGHT. BY MONDAY... CONFIDENCE IN PRECIPITATION INCREASES AS ANOTHER LOW DIGS INTO CA/ORE FROM THE NORTHWEST. THIS SYSTEM PROGGED TO TRACK FARTHER NORTH /OVER THE CA-NV BORDER/ AND POSES GREATER CHANCES FOR WIDESPREAD PRECIPITATION ACROSS SE OREGON AND SW IDAHO. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY UNTIL 6 PM MDT THIS EVENING IDZ016-030. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JDS PREV SHORT TERM...VM PREV LONG TERM....MT
Hazardous weather outlook, May 4, 3:33 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 333 AM MDT TUE MAY 4 2010 IDZ016-030-050945- WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 333 AM MDT TUE MAY 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY TODAY... GUSTY WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TODAY ACROSS THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY TODAY. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WIND CONDITIONS ARE POSSIBLE AGAIN LATE WEDNESDAY AND THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED IN THE LONG TERM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ011>015-028-029-033-ORZ061>064-050945- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE- OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 333 AM MDT TUE MAY 4 2010 /233 AM PDT TUE MAY 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS OF 15 TO LOCALLY 30 MPH ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS ARE POSSIBLE LATE WEDNESDAY AND AGAIN THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:10 PM MDT | High Wind Warning | BOI | Gooding, Jerome, Owyhee, Twin Falls | 22 hr |
Nearby
Wind Advisories in Idaho, 2010Wind Advisories in Oregon, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.